Arkansas, 2010

Flash Flooding and Hail in Arkansas, April 23 to 24, 2010

April 23 to 24, 2010 · NWS LZK · 31 events in 12 counties and zones

A cold front plowed into warm, humid air over Arkansas on the 23rd and 24th. The result was some severe storms, heavy rain, and flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$481,000
Crop damage
None recorded
Events
31

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A cold front plowed into warm, humid air over Arkansas on the 23rd and 24th. The result was some severe storms, heavy rain, and flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 23, 5:53 AM CST, 4 hours 37 minutes earlier.

Area forecast discussion, Apr 23, 5:53 AM CST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
653 AM CDT FRI APR 23 2010

.AVIATION...
LOW AND MID CLOUDS ARE OVERSPREADING THE STATE THIS MORNING. MANY
LOCATIONS WILL BECOME MVFR BY MID MORNING. SHOWERS HAVE DEVELOPED
OVER PARTS OF NORTH AND WEST ARKANSAS THIS MORNING. AREAL COVERAGE
WILL INCREASE LATE THIS MORNING AND THROUGH THE AFTERNOON. SOME
OF STORMS WILL BECOME SEVERE THIS AFTERNOON AND EVENING. SOME
TORNADOES ARE POSSIBLE TODAY. CONSIDERABLE SHEAR WILL BE NOTED IN
THE LOWER LEVELS THROUGH THE DAY. PRECIPITATION WILL CONTINUE
THROUGH THE EVENING...THEN A LULL IS EXPECTED OVERNIGHT. ANOTHER
ROUND OF THUNDERSTORMS...SOME SEVERE...IS EXPECTED SATURDAY
MORNING. VFR CONDITIONS ARE EXPECTED OVERNIGHT BEHIND THE FIRST
WAVE OF THUNDERSTORMS.

&&

.PREV DISCUSSION... /ISSUED 342 AM CDT FRI APR 23 2010/

SHORT TERM...TODAY THROUGH MONDAY NIGHT
ALL SHORT RANGE MODELS CONTINUE TO INDICATE TWO AREAS/TIMES OF
CONCERN OVER THE NEXT DAY OR SO WITH POSSIBLE SEVERE WEATHER FRIDAY
AFTERNOON AND/EVENING FOLLOWED BY ANOTHER CHANCE OF SEVERE WEATHER
AND HEAVY RAIN ON SATURDAY. WITH NO SIGNIFICANT DIFFERENCES BETWEEN
THE MODELS THIS MORNING...WILL SIMPLY BLEND FORECAST SOLUTIONS.

LATEST SURFACE ANALYSIS PLACES A WARM FRONTAL BOUNDARY ACROSS
SOUTHERN MISSOURI. SOUTHERLY FLOW OFF THE GULF CONTINUES TO ADVECT
AMPLE LOW LEVEL MOISTURE INTO THE REGION WITH DEW POINTS GENERALLY
IN THE UPPER 50S TO LOWER 60S. MOISTURE CHANNEL IMAGERY REVEALS A
DEEP UPPER LEVEL LOW SPINNING OVER THE DESERT SOUTHWEST/GREAT BASIN
WITH SEVERAL IMPULSES KICKING OUT OF THE PARENT LOW. ASSOCIATED
SURFACE LOW EXPECTED TO BE LOCATED OVER EASTERN COLORADO THIS
MORNING WITH COLD FRONT EXTENDING FROM THE CENTRAL PLAINS THROUGH
WESTERN TEXAS.

STRONG CONVECTION HAS BEEN OCCURRING MOST OF THE NIGHT IN ADVANCE OF
THIS BOUNDARY BUT HAS REMAINED WELL TO THE WEST OF THE FORECAST
AREA. UPPER IMPULSE WILL KICK OUT THE SYSTEM AND APPROACH WESTERN
ARKANSAS BY LATE MORNING/EARLY AFTERNOON AS ENTIRE SYSTEM MOVES
EAST. EXPECTING THIS WAVE TO BE THE TRIGGER FOR SHOWERS AND
THUNDERSTORMS THAT WILL INCREASE IN COVERAGE AND INTENSITY AS THE
AFTERNOON PROGRESSES. ALL SIGNS CONTINUE TO POINT TO SEVERE WEATHER
DEVELOPING DURING THIS TIME FRAME WITH THE BEST CHANCES DURING THE
LATE AFTERNOON TO MID EVENING HOURS.

LARGE HAIL AND STRONG DAMAGING WINDS SEEM ALMOST CERTAIN ACROSS A
GOOD PORTION OF THE FORECAST AREA. LOW LEVEL SHEER AND INCREASING
HELICITY VALUES SUPPORT THE POSSIBILITIES OF TORNADOES.

THERE WILL BE A BRIEF BREAK IN THE ACTON FRIDAY NIGHT BEFORE NEXT
ROUND COMMENCES. MODELS ALL AGREE THAT CYCLOGENESIS WILL DEVELOP
ALONG THE COLD FRONT AND BE LOCATED NEAR THE ARKLATEX EARLY SATURDAY
MORNING. INTENSE...COMPACT WAVE WILL BE ACCOMPANIED BY STRONG JET
STREAK ROUNDING THE BASE OF THE LARGE SCALE TROUGH AND RACE OFF TO
THE NORTHEAST BY EARLY AFTERNOON WITH THE WAVE TAKING ON A NEGATIVE
TILT AS IT DOES. STRONG TO SEVERE THUNDERSTORMS WILL LIKELY
ACCOMPANY THIS WAVE AS IT PULLS OUT. BEST DYNAMICS WILL REMAIN ALONG
AND TO THE EAST OF THE MISSISSIPPI RIVER BUT STRONG CONVECTION WILL
REMAIN POSSIBLE EARLY SATURDAY OVER THE EAST AND SOUTHEAST COUNTIES.

HEAVY RAIN WILL REMAIN POSSIBLE ALONG THE TRACK OF THE WAVE WITH
SEVERAL INCHES OF RAIN NOT OUT OF THE QUESTION OVER THE SOUTHEAST
PART OF THE STATE. STORMS LIKELY TO TRAIN IN THIS AREA WITH RAINFALL
OF UP TO THREE INCHES POSSIBLE. WITH AREA SEEING LITTLE
PRECIPITATION THIS MONTH..WILL HOLD OFF ON ANY FLASH FLOOD HEADLINES
AT THIS TIME.

UPPER SYSTEM WILL PASS TO THE NORTH SATURDAY NIGHT/EARLY SUNDAY WITH
SURFACE FRONT CLEARING THE AREA BY LATE SATURDAY. SECONDARY BUT
CONSIDERABLY WEAKER IMPULSE WILL MOVE THROUGH THE AREA SATURDAY
AFTERNOON AND WILL NEED TO TO KEEP PRECIPITATION CHANCES GOING BUT
WILL TAPER POPS INTO THE CHANCE CATEGORY WITH THIS WAVE. WILL HOLD
ONTO MINIMAL POPS ACROSS THE NORTH FOR SUNDAY UNTIL THE SYSTEM
FINALLY CLEARS.

A SECONDARY FRONT WILL MOVE DOWN FROM THE PLAINS LATE MONDAY AND
INTO MONDAY NIGHT BUT MOISTURE APPEARS TO BE LACKING. WILL KEEP
FORECAST DRY WITH THIS SYSTEM BUT BREEZY CONDITIONS EXPECTED.
OVERALL MAV/MEX NUMBERS LOOK REASONABLE AND ARE GENERALLY ACCEPTED.

LONG TERM...TUESDAY THROUGH FRIDAY NIGHT
AN UPPER LOW WILL BE OVER THE OHIO RIVER VALLEY TO BEGIN THE PERIOD.
NORTHWEST FLOW WILL BE OVER ARKANSAS AS AN UPPER RIDGE BUILDS OVER
THE ROCKIES. ANOTHER UPPER LOW MOVES INTO THE NORTHWEST U.S.
WEDNESDAY. BY THURSDAY THE UPPER LOW MOVES TO THE NORTHERN PLAINS
AND THE RIDGE MOVES TO THE APPALACHIAN MOUNTAINS. THE UPPER LOW WILL
MOVE TO THE UPPER MIDWEST ON FRIDAY.

SURFACE HIGH PRESSURE AND DRY AIR WILL BE OVER THE AREA TUESDAY AND
WEDNESDAY. A WEAK SHORT WAVE MOVES THROUGH THE AREA WITH LITTLE
MOISTURE TO WORK WITH ON WEDNESDAY. A WARM FRONT IS EXPECTED TO MOVE
ACROSS THE STATE THURSDAY AND BRING AN INCREASE IN MOISTURE. A COLD
FRONT WILL BRING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
THURSDAY NIGHT INTO FRIDAY. NEAR NORMAL TEMPERATURES EXPECTED
TUESDAY AND WEDNESDAY AND ABOVE NORMAL TEMPERATURES ARE ANTICIPATED
THURSDAY AND FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     75  61  72  53 /  70  70  70  40
CAMDEN AR         76  64  76  54 /  60  70  70  30
HARRISON AR       72  58  70  49 /  60  60  50  40
HOT SPRINGS AR    75  61  73  52 /  60  60  70  40
LITTLE ROCK   AR  75  62  73  54 /  70  70  70  30
MONTICELLO AR     77  66  76  56 /  70  70  80  30
MOUNT IDA AR      75  60  73  51 /  60  60  60  30
MOUNTAIN HOME AR  73  59  71  51 /  60  60  60  40
NEWPORT AR        76  63  73  54 /  70  70  70  40
PINE BLUFF AR     76  64  75  55 /  70  70  70  30
RUSSELLVILLE AR   74  60  71  51 /  60  60  60  40
SEARCY AR         76  62  73  54 /  70  70  70  40
STUTTGART AR      77  64  74  55 /  70  70  70  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...51
Hazardous weather outlook, Apr 23, 4:00 AM CST, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI APR 23 2010

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT FRI APR 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SIGNIFICANT SEVERE WEATHER OUTBREAK EXPECTED THIS AFTERNOON AND
EVENING

A SIGNIFICANT SEVERE WEATHER THREAT IS ABOUT TO UNFOLD ACROSS
ARKANSAS TODAY AND TONIGHT. A STRONG UPPER LEVEL STORM SYSTEM WILL
EMERGE FROM THE ROCKY MOUNTAINS TODAY AND BRING INCREASING CHANCES
OF SHOWERS AND THUNDERSTORMS TO THE NATURAL STATE FOR TODAY AND
TONIGHT.

ARKANSAS WILL BE IN THE WARM SECTOR TODAY WITH INCREASING
TEMPERATURES AND MOISTURE AS THE WARM FRONT IS IN MISSOURI. SOME
STORMS WILL BE STRONG TO SEVERE...PARTICULARLY THIS AFTERNOON AND
EVENING AHEAD OF AN APPROACHING COLD FRONT. A MODERATE RISK OF
SEVERE THUNDERSTORMS HAS BEEN ISSUED FOR NEARLY ALL OF ARKANSAS.

SEVERE STORMS THAT DEVELOP WILL HAVE THE CAPABILITY TO PRODUCE LARGE
HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. THERE WILL BE A LARGE
AMOUNT OF WIND ENERGY AND WIND SHEAR IN THE LOWER LEVELS OF THE
ATMOSPHERE AND GIVEN THIS...ISOLATED TORNADOES WILL BE A THREAT.

THE TORNADO THREAT WILL BE HIGHEST ON FRIDAY AND FRIDAY NIGHT AHEAD
OF THE COLD FRONTAL BOUNDARY. RESIDENTS ACROSS ARKANSAS SHOULD STAY
INFORMED CONCERNING THE WEATHER TODAY AND TONIGHT DUE TO THE
POTENTIAL FOR SEVERE WEATHER.

THE POTENTIAL DOES EXIST THAT SOME STORMS WILL FORM AND MOVE OVER
THE SAME AREAS...AND THIS WILL ALLOW FOR THE POSSIBILITY OF LOCALLY
HEAVY RAINFALL AND FLASH FLOODING. ONE TO THREE INCHES OF RAINFALL
ARE POSSIBLE...MAINLY IN AREAS EAST OF A LINE FROM CAMDEN TO
BRINKLEY FRIDAY THROUGH SATURDAY NIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE SEVERE THUNDERSTORM THREAT WILL CONTINUE INTO SATURDAY ALONG AND
AHEAD OF THE COLD FRONT. A MODERATE RISK OF SEVERE THUNDERSTORMS HAS
BEEN ISSUED FOR SOUTHEAST AND EAST ARKANSAS ON SATURDAY...AND A
SLIGHT RISK FOR THE REST OF THE STATE. THESE STORMS WILL HAVE THE
CAPABILITY TO PRODUCE LARGE HAIL...DAMAGING WINDS AND ISOLATED
TORNADOES.

RESIDENTS ACROSS ARKANSAS SHOULD STAY INFORMED CONCERNING THE
WEATHER SATURDAY DUE TO THE POTENTIAL FOR SEVERE WEATHER. THE
POTENTIAL DOES EXIST THAT SOME STORMS WILL FORM AND MOVE OVER THE
SAME AREAS...AND THIS WILL ALLOW FOR THE POSSIBILITY OF LOCALLY
HEAVY RAINFALL AND FLASH FLOODING.

THE COLD FRONT IS EXPECTED TO MOVE QUICKLY THROUGH THE STATE AND
CLEAR THE AREA SATURDAY AFTERNOON...DECREASING PRECIPITATION
CHANCES. SMALL RAIN CHANCES WILL CONTINUE INTO SUNDAY ESPECIALLY
NORTH THROUGH SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND EVENING AND
AGAIN ON SATURDAY.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

51

In the hours before

Special weather statement, Apr 23, 9:17 AM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1017 AM CDT FRI APR 23 2010

ARZ041-042-052>054-231600-
CLARK-GARLAND-HOT SPRING-MONTGOMERY-PIKE-
1017 AM CDT FRI APR 23 2010

...SIGNIFICANT WEATHER ADVISORY FOR CLARK...GARLAND...HOT SPRING...
MONTGOMERY AND PIKE COUNTIES UNTIL 1100 AM CDT...

AT 1017 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DAISY TO 5 MILES
SOUTHEAST OF AMITY TO GURDON...MOVING NORTHEAST AT 45 MPH.

SMALL HAIL...AND WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH
THESE STORMS.

AREAS THAT WILL BE AFFECTED INCLUDE DEGRAY LAKE...ARKADELPHIA...
DEGRAY LAKE RESORT STATE PARK...CADDO VALLEY...ROCKWELL...PINEY...HOT
SPRINGS AND HOT SPRINGS MEMORIAL FIELD.

PEOPLE IN CLARK...GARLAND...HOT SPRING...MONTGOMERY AND PIKE
COUNTIES...INCLUDING DEGRAY LAKE...ARKADELPHIA...DEGRAY LAKE RESORT
STATE PARK...CADDO VALLEY...ROCKWELL...PINEY...HOT SPRINGS AND HOT
SPRINGS MEMORIAL FIELD...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

57
Special weather statement, Apr 23, 9:59 AM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1059 AM CDT FRI APR 23 2010

ARZ042-043-054-231640-
GARLAND-HOT SPRING-SALINE-
1059 AM CDT FRI APR 23 2010

...SIGNIFICANT WEATHER ADVISORY FOR GARLAND...HOT SPRING AND SALINE
COUNTIES UNTIL 1140 AM CDT...

AT 1059 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
LAKE OUACHITA TO PINEY TO LAKE CATHERINE...MOVING NORTHEAST AT 50
MPH.

SMALL HAIL...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

AREAS THAT WILL BE AFFECTED INCLUDE LAKE OUACHITA...LONSDALE...
BENTON...BRYANT...JESSIEVILLE AND HURRICANE LAKE.

PEOPLE IN GARLAND...HOT SPRING AND SALINE COUNTIES...INCLUDING
MOUNTAIN PINE...LAKE OUACHITA...LONSDALE...BENTON...BRYANT...
JESSIEVILLE AND HURRICANE LAKE...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

57

The radar

The Little Rock radar (KLZK), 54 km away, was scanning. The volume nearest the first event began at 16:31 UTC.

Open the radar archive at this moment

Event by event

16 hail, 9 thunderstorm wind, 3 flash flood, 2 lightning, 1 heavy rain. Local standard time, as filed.

Lightning, Conway

When
April 23, 10:30 AM CST
Where
Conway County, Lewisburg
Property damage
$75,000
Reported by
Newspaper
Coordinates
35.130, -92.730

Lightning struck a house, starting a fire.

Lightning, Conway

When
April 23, 10:35 AM CST
Where
Conway County, 2.81 mi S of Overcup
Property damage
$10,000
Reported by
Newspaper
Coordinates
35.179, -92.699

Lightning struck a storage building, setting it on fire.

Hail, Perry

When
April 23, 11:45 AM CST
Where
Perry County, 0.87 mi WSW of Oak Grove
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
34.967, -92.715

Hail, Conway

When
April 23, 12:10 PM CST
Where
Conway County, Springfield
Measured
1 in hail
Reported by
Public
Coordinates
35.270, -92.570

Hail, Garland

When
April 23, 12:52 PM CST
Where
Garland County, Avant
Measured
1 in hail
Reported by
Public
Coordinates
34.650, -93.330

Hail, Perry

When
April 23, 1:45 PM CST
Where
Perry County, Perryville
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
35.000, -92.800

Hail, Perry

When
April 23, 1:50 PM CST
Where
Perry County, 0.85 mi N of Perryville
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.012, -92.801

Nickel and quarter size hail fell in downtown Perryville.

Thunderstorm Wind, Conway

When
April 23, 1:50 PM CST
Where
Conway County, 1.23 mi N of Oppelo
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
35.118, -92.767

Two irrigation pivots were overturned between Oppelo and the Arkansas River.

Hail, Conway

When
April 23, 2:02 PM CST
Where
Conway County, 0.31 mi SSW of Lewisburg
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.126, -92.732

Quarter size hail fell at the Arkansas Highway 9 bridge over the Arkansas River.

Thunderstorm Wind, Conway

When
April 23, 2:05 PM CST
Where
Conway County, 0.88 mi SW of Lewisburg
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
35.122, -92.742

Signs and barrels were blown over near the intersection of Arkansas Highways 9 and 113.

Hail, Pope

When
April 23, 2:37 PM CST
Where
Pope County, 2 mi W of Atkins
Measured
1 in hail
Reported by
NWS Employee
Coordinates
35.230, -92.955

Hail, Van Buren

When
April 23, 2:44 PM CST
Where
Van Buren County, 3.5 mi S of Fairbanks
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
35.380, -92.270

Golf ball size hail fell west of Quitman, near the Van Buren/Cleburne County line.

Flash Flood, Pope

When
April 23, 3:04 PM CST to 4:00 PM CST
Where
Pope County, 1.87 mi NW of Atkins to 1.52 mi WNW of Atkins
Cause
Heavy Rain
Property damage
$100
Reported by
Trained Spotter
Coordinates
35.250, -92.942

Parking lots were partially under water at Atkins High School and the old pickle plant.

Hail, Cleburne

When
April 23, 3:45 PM CST
Where
Cleburne County, Pearson
Measured
1 in hail
Reported by
Public
Coordinates
35.430, -92.130

Hail, Independence

When
April 23, 3:48 PM CST
Where
Independence County, Southside
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
35.680, -94.380

Thunderstorm Wind, Independence

When
April 23, 3:50 PM CST
Where
Independence County, Cord
Measured
52 kt (60 mph) estimated gust
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
35.820, -91.350

A home was damaged and a barn was destroyed.

Heavy Rain, Independence

When
April 23, 3:55 PM CST to 4:35 PM CST
Where
Independence County, 0.42 mi ESE of Batesville Regl Arpt
Reported by
AWOS
Coordinates
35.727, -91.644

Rainfall totaled 2.30 inches in 40 minutes.

Flash Flood, Independence

When
April 23, 4:20 PM CST to 6:00 PM CST
Where
Independence County, 1.46 mi SSE of Earnharts to 0.73 mi S of Farnharts
Cause
Heavy Rain
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
35.731, -91.760

Arkansas Highway 14 was flooded near Locust Grove.

Hail, Independence

When
April 23, 4:30 PM CST
Where
Independence County, Batesville
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
35.770, -91.650

Flash Flood, Independence

When
April 23, 4:30 PM CST to 5:30 PM CST
Where
Independence County, 0.51 mi NE of Batesville to 0.78 mi ESE of Batesville
Cause
Heavy Rain
Property damage
$100,000
Reported by
Law Enforcement
Coordinates
35.775, -91.643

Four feet of water covered the 800 block of S. St. Louis (U.S. Highway 167). Three feet of water covered Arkansas Highway 69 near the hospital. Cars stalled in the high water.

Hail, Independence

When
April 23, 4:31 PM CST
Where
Independence County, Desha
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.730, -91.680

Thunderstorm Wind, Independence

When
April 23, 4:40 PM CST
Where
Independence County, Cord
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
35.820, -91.350

A tree was blown down on Arkansas Highway 25.

Thunderstorm Wind, Independence

When
April 23, 4:40 PM CST
Where
Independence County, Newark
Measured
56 kt (64 mph) estimated gust
Property damage
$75,000
Reported by
Emergency Manager
Coordinates
35.700, -91.450

A mobile home was destroyed when a large oak tree fell on it. An equipment shed was destroyed, causing damage to the farm equipment stored inside it.

Thunderstorm Wind, Jackson

When
April 23, 5:00 PM CST
Where
Jackson County, 1 mi N of Swifton
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
35.834, -91.130

A hay barn was blown down.

Hail, Jackson

When
April 23, 5:05 PM CST
Where
Jackson County, Swifton
Measured
1 in hail
Reported by
Public
Coordinates
35.820, -91.130

Thunderstorm Wind, Pike

When
April 23, 6:15 PM CST
Where
Pike County, Murfreesboro
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
34.070, -93.680

A few trees were blown down around Murfreesboro.

Hail, Clark

When
April 23, 7:45 PM CST
Where
Clark County, Arkadelphia
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
34.120, -93.070

Dime to penny size hail was reported in Arkadelphia.

Thunderstorm Wind, White

When
April 24, 5:44 AM CST
Where
White County, 1.03 mi S of Kensett
Measured
61 kt (70 mph) estimated gust
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
35.215, -91.671

Four houses sustained roof damage. A porch/carport was blown off one of the houses.Trees were blown down.

Thunderstorm Wind, Bradley

When
April 24, 8:07 AM CST
Where
Bradley County, 0.4 mi ESE of Hermitage
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Newspaper
Coordinates
33.448, -92.174

The roof of a storage shed was blown into the street.

Hail, Bradley

When
April 24, 8:29 AM CST
Where
Bradley County, 0.6 mi SSE of Warren
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.613, -92.065

Hail fell in downtown Warren.

Hail, White

When
April 24, 9:27 AM CST
Where
White County, Sunny Hill
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
35.280, -91.770

What these are

Lightning
A lightning strike that killed, injured or caused damage.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2010Every state in 2010This day in weather historyWarnings in Arkansas, April 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 224123, 224124, 224023, 224024, 224025, 224026, 224027, 224116, 224028, 224114, 224029, 224038, 224091, 224030, 224031, 224122, 224041, 224092, 224032, 224100, 224033, 224115, 224120, 224117, 224034, 224121, 224035, 224119, 224118, 224039, 224040.